Colonic strictures induced by nonsteroidal anti-inflammatory drugs

Afonso Ribeiro, Herbert C. Wolfsen, James T. Wolfe, David S. Loeb

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Long-term use of nonsteroidal anti-inflammatory drugs has been reported to cause small bowel and colonic ulcerations and strictures. Abdominal pain, change in bowel habits, and anemia are frequently present, mimicking other inflammatory and neoplastic diseases of the gut. We report two cases of drug- induced colonic stricture that illustrate two different spectrums of this disease. The first is a case of ascending colon ulcerated strictures and severe anemia managed conservatively, and the second is a chronic variant with obstructive-type symptoms and a tight nonulcerated colonic stricture that necessitated right hemicolectomy.

Original languageEnglish (US)
Pages (from-to)568-572
Number of pages5
JournalSouthern medical journal
Volume91
Issue number6
DOIs
StatePublished - Jun 1998

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Colonic strictures induced by nonsteroidal anti-inflammatory drugs'. Together they form a unique fingerprint.

  • Cite this